MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOAD- CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE
Catalog Number CR40G
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the surgeon was not able to fire reload.There was no surgical delay.He changed the instrument and finished the case.The procedure was successfully completed.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/27/2024.D4: batch # 441c47.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the cr40g reload was received with no apparent damage along with its opened packaging.The reload was received fully loaded with staples, with the washer uncut, with the drivers, and with the knife recess below the reload deck.The retaining pin was not connected to the coupler.The reload was tested for functionality with a test device fired, forming all staples and cutting as intended.The cut line and the staple line were completed and the staples meet the staple form release criteria.The reload was not properly loaded in the device, as the retaining pin was not connected to the coupler.These facts indicate that the reload was removed and reinserted incorrectly and/or incompletely after the retainer was removed.It should be noted that if the reload is removed from the device, whether the reload is spent or not, and if the staple retainer has already been removed from the reload, the reload cannot be reloaded into the device.Please reference the instructions for use for the complete guide loading and reloading the instrument.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 441c47, and no non-conformances were identified.The lot# 473c93 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were there any patient consequences?.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/9/2024.Additional information was requested, and the following was obtained: 1.Could you please clarify if there were any patient consequences? - no.2.Could you please clarify if there was any change in the post-operative care of the patient as a result of the event? ¿ no.

Brand Name
RELOAD- CURVED CUTTER STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19625718
Report Number3005075853-2024-04794
Device Sequence Number8085101
Product Code GDW
UDI-Device Identifier10705036001430
UDI-Public10705036001430
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCR40G
Device Lot Number473C93
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer06/29/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown